Alert archive / Michigan / Freeze Warnings in 2012
Freeze Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this freeze warning at Mar 30, 2012, 3:18 PM EDT for 7 counties in Michigan. It took effect at Mar 31, 2012, 2:00 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 3:18 PM EDT (19:18 UTC)
- In effect from
- Mar 31, 2012, 2:00 AM EDT
- Expired
- Mar 31, 2012, 4:34 AM EDT
- In force
- 3 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Isabella County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Newaygo County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 103 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344 WWUS73 KGRR 301918 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 318 PM EDT FRI MAR 30 2012 MIZ037>040-044>046-310600- /O.NEW.KGRR.FZ.W.0004.120331T0600Z-120331T1400Z/ MASON-LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...FREMONT...BIG RAPIDS...MOUNT PLEASANT 318 PM EDT FRI MAR 30 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. HAZARDOUS WEATHER... * TEMPERATURES DROPPING TO 28 DEGREES BETWEEN 4 AND 6 AM. * LOWEST TEMPERATURES 25 TO 27 DEGREES IN SPOTS AROUND 7 AM. * TEMPERATURES RISING TO THE LOWER TO MID 30S BY 10 AM. IMPACTS... * FREEZING OF EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TJT
3 follow-up statements
251 WWUS73 KGRR 302334 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 734 PM EDT FRI MAR 30 2012 MIZ037>040-044>046-310745- /O.CON.KGRR.FZ.W.0004.120331T0600Z-120331T1400Z/ MASON-LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...FREMONT...BIG RAPIDS...MOUNT PLEASANT 734 PM EDT FRI MAR 30 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... HAZARDOUS WEATHER... * TEMPERATURES DROPPING TO 28 DEGREES BETWEEN 4 AND 6 AM. * LOWEST TEMPERATURES 27 TO 29 DEGREES IN SPOTS AROUND 7 AM. * TEMPERATURES RISING TO THE LOWER TO MID 30S BY 10 AM. IMPACTS... * FREEZING OF EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ WDM
740 WWUS73 KGRR 310319 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1119 PM EDT FRI MAR 30 2012 MIZ037>040-044>046-311130- /O.CON.KGRR.FZ.W.0004.120331T0600Z-120331T1400Z/ MASON-LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...FREMONT...BIG RAPIDS...MOUNT PLEASANT 1119 PM EDT FRI MAR 30 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... HAZARDOUS WEATHER... * TEMPERATURES DROPPING TO 28 DEGREES BETWEEN 4 AND 6 AM. * LOWEST TEMPERATURES 26 TO 28 DEGREES IN SPOTS AROUND 7 AM. * TEMPERATURES RISING TO THE LOWER TO MID 30S BY 10 AM. IMPACTS... * FREEZING OF EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ WDM
356 WWUS73 KGRR 310834 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 434 AM EDT SAT MAR 31 2012 MIZ037>040-044>046-310945- /O.CAN.KGRR.FZ.W.0004.000000T0000Z-120331T1400Z/ MASON-LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...FREMONT...BIG RAPIDS...MOUNT PLEASANT 434 AM EDT SAT MAR 31 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FREEZE WARNING. && $$ MEADE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at Mar 30, 2:17 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 30, 2:17 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
217 PM EDT FRI MAR 30 2012
.UPDATE...
ISSUED AT 209 PM EDT FRI MAR 30 2012
WILL ISSUE A FREEZE WARNING FOR OUR NORTHERN TWO ROWS OF ZONES
(EXCEPT OCEANA COUNTY) OVERNIGHT. CONFIDENCE IN HARD FREEZE
CONDITIONS IS NOT HIGH...HOWEVER. CLOUDS...WET GROUND...AND
STRENGTH OF COLD ADVECTION ARE ALL FACTORS THAT COULD LIMIT OR
EVEN ELIMINATE THE THREAT. THANKS FOR COORDINATION DTX AND APX.
UPDATE ISSUED AT 1239 PM EDT FRI MAR 30 2012
PLAN TO CANCEL THE ADVISORY BY 130 PM...AS THE LAST OF THE
DEFORMATION SNOW EXITS THE CLARE AND OSCEOLA COUNTY AREAS. WATER
VAPOR IMAGERY SHOWS AN IMPRESSIVE VORT MAX CROSSING SOUTHERN LAKE
MICHIGAN WITH THE UPPER DEFORMATION ZONE ELONGATING SOUTHWEST TO
THE CHICAGO AREA. RAIN SHOWERS AT THE LEADING EDGE OF THIS ZONE
HAVE FORMED AND ARE CROSSING LAKE MICHIGAN...SUGGESTING THAT
ADDITIONAL PRECIPITATION WILL BE POSSIBLE THIS AFTERNOON MAINLY
SOUTH OF I-96. INSTABILITY IS EXPECTED TO BE ELEVATED AND
RELATIVELY WEAK...SO NO THUNDER EXPECTED.
UPDATE ISSUED AT 1050 AM EDT FRI MAR 30 2012
NO CHANGES TO THE HEADLINES ARE PLANNED AT THIS TIME. AIR
TEMPERATURES IN THE ADVISORY AREA REMAIN NEAR OR JUST BELOW
FREEZING...HOWEVER DEWPOINTS HAVE CLIMBED TO NEAR FREEZING IN THE
WAKE OF HEAVIER PRECIPITATION THAT HAD ALREADY MOVED THROUGH. ROAD
TEMPERATURES AT REED CITY AND CADILLAC REMAIN JUST ABOVE FREEZING.
ALL OF THIS POINTS TO MINIMAL IMPACTS ON ROADWAYS. REED CITY DOT
WEBCAM SHOWS SPOTTY ACCUMULATIONS IN GRASSY AREAS...MOST OF WHICH
IS PROBABLY SLEET THAT ALREADY FELL. HAVE RECEIVED NUMEROUS
REPORTS OF SLEET / SMALL HAIL ELSEWHERE WITH THUNDERSTORMS MOVING
ACROSS THE AREA.
WEAK DEFORMATION ZONE MOVING EAST ACROSS THE M-20 CORRIDOR WILL
PRODUCE BRIEF MODERATE TO HEAVY SNOW /ONE QUARTER MILE RECENTLY
REPORTED AT CAD/ BUT DURATION SHOULD BE SHORT AND LITTLE OR NOW
ACCUMULATIONS EXPECTED AT THIS POINT. PLAN TO TRIM BACK EXPECTED
ACCUMULATIONS TO AN INCH OR LESS ON NEXT WSW UPDATE.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 430 AM EDT FRI MAR 30 2012
WILL NOT MAKE ANY CHANGES TO THE WINTER WX ADVISORY FROM WHAT WAS
DONE LAST EVENING. PCPN ARRIVAL TIME IS GOING TO BE VERY CRITICAL
SINCE SFC TEMPERATURES AND DEW POINTS ARE STILL FALLING AT 4 AM IN
LOW LEVEL EASTERLY FLOW.
BASED ON PTYPE ALGORITHMS AND SFC TEMP PROGS... WILL GO WITH A
RAIN/SLEET/SNOW MIXTURE DEVELOPING THIS MORNING EAST OF A LUDINGTON
TO GRR TO JXN LINE. DID NOT INCLUDE A FREEZING RAIN THREAT SINCE
ROAD/GROUND TEMPS TOO WARM... BUT IT IS POSSIBLE THIS MORNING WE
WILL SEE SOME ICING ABOVE THE GROUND ON THE TREES/POLES/CAR TOPS.
TOWARD MID MORNING AS SIGNIFICANT WARMING TAKES PLACE WOULD EXPECT
PCPN TO BE ALL RAIN WITH THE EXCEPTION OF THE NE CORNER OF THE CWFA.
HIGHER ELEVATIONS SHOULD SUPPORT SOME SNOW ACCUMULATIONS AND WILL
STICK WITH 1-3 INCHES MAINLY ON GRASSY SFCS. SFC TEMPS SHOULD WARM
SUFFICIENTLY BY 18Z THAT ROADS WILL BE JUST WET IN THE ADVISORY
AREA... SO NO CHANGE TO THE ENDING TIME.
BASED ON UPSTREAM TRENDS... WITH LIGHTNING STRIKES CURRENTLY NOTED
NORTH OF MADISON WI... DECIDED TO BRING THE CHANCE OF THUNDER TODAY
FARTHER NORTH. WILL NOW INCLUDE THE I-96 CORRIDOR REGION.
GUIDANCE TEMPS ARE PRETTY CHILLY TONIGHT DESPITE HIGH POTENTIAL FOR
LINGERING STRATUS. DECIDED TO HOLD OFF ON ANY FREEZE HEADLINES FOR
TONIGHT TO NOT CONFUSE THE ISSUE WITH THE EXISTING WINTER WX
ADVISORY. PERHAPS ONE COULD BE ISSUED ONCE THAT HEADLINE EXPIRES.
SIMILAR TO THURSDAY... WE COULD HAVE A STRATUS PROBLEM ON SATURDAY
MORNING DUE TO LINGERING LOW LEVEL EAST/NORTHEAST FLOW AND COLD AIR
ALOFT. IT SHOULD MIX OUT IN THE AFTERNOON HOWEVER... PARTICULARLY IN
THE SW CWFA.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 430 AM EDT FRI MAR 30 2012
THE MID RANGE MODELS ARE SHOWING SIMILAR LARGE SCALE MOTIONS WITH
DIFFERENCES ARISING WITH THE SPEED AND TRACKS ON THE SMALLER SCALES.
THE FORECAST CHALLENGE IS SUNDAY THROUGH TUESDAY WITH 1 TO 3 WAVES
PASSING NEAR THE REGION.
IT APPEARS MOST LIKELY THAT A WEAK WAVE WILL BE PASSING SUNDAY WITH
THUNDERSTORMS DIMINISHING TO RAIN SHOWERS SUNDAY NIGHT. THERE WILL
BE A BRIEF BREAK EARLY MONDAY... FOLLOWED BY THE ARRIVAL OF A MORE
POTENT WAVE MONDAY. EXPECTING THUNDERSTORMS INTO MONDAY NIGHT WITH
RAIN SHOWERS ON TUESDAY AS THE WAVE SPEEDS AWAY. HIGH PRESSURE WILL
THEN MOVE INTO THE REGION AND CALM WEATHER IS EXPECTED WEDNESDAY AND
THURSDAY.
TEMPERATURES WILL BE WELL ABOVE NORMAL AS THESE WAVES MOVE THROUGH.
HOWEVER... IT WILL COOL TO AROUND NORMAL AS THE STRONGER WAVE
PASSES. THIS TIME OF YEAR... NORMAL HIGHS ARE IN THE LOWER 50S AND
LOWS ARE IN THE LOWER 30S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 125 PM EDT FRI MAR 30 2012
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
THROUGH AROUND 22Z WITH IFR CEILINGS LIKELY IN AND NEAR ANY
PRECIPITATION. OTHERWISE...MVFR CEILINGS AND VISIBILITIES ARE
EXPECTED TO OCCUR AT THE TERMINAL LOCATIONS THROUGHOUT MOST OF THE
18Z FRIDAY TO 18Z SATURDAY TIME FRAME.
&&
.MARINE...
ISSUED AT 1050 AM EDT FRI MAR 30 2012
KEPT SMALL CRAFT ADVISORY INTACT.
&&
.HYDROLOGY...
ISSUED AT 430 AM EDT FRI MAR 30 2012
RAINFALL OF AROUND ONE INCH IS POSSIBLE TODAY FOR THE I-96 CORRIDOR
REGION... WITH ONE HALF TO THREE QUARTERS OF AN INCH ELSEWHERE. MUCH
OF THIS MAY COME IN ONLY 6-8 HOURS. AS SUCH...SOME URBAN AND SMALL
STREAM ISSUES MAY DEVELOP OVER THE CENTRAL AND SRN CWFA. RIVER
LEVELS MAY ALSO RISE OVER THE NEXT FEW DAYS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING FROM 2 AM TO 10 AM EDT SATURDAY FOR MIZ037>040-
044>046.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ844>849.
&&
UPDATE...TJT
SHORT TERM...MEADE
LONG TERM....63
AVIATION...MACZKO
MARINE...TJTHazardous weather outlook, Mar 30, 5:45 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 545 AM EDT FRI MAR 30 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-310915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 545 AM EDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MIXTURE OF SNOW AND SLEET MAY CREATE TRAVEL DIFFICULTIES THIS MORNING NORTH OF INTERSTATE 96 AND EAST OF HIGHWAY 131. ONE TO THREE INCHES OF SNOW IS LIKELY NORTH OF A REED CITY TO MOUNT PLEASANT LINE. THUNDERSTORMS ARE POSSIBLE TODAY ALONG AND SOUTH OF THE INTERSTATE 96 CORRIDOR. THE STORMS MAY CONTAIN HAIL THE SIZE OF DIMES AS WELL AS LOCALLY HEAVY RAINFALL AS THEY MOVE EAST AT 30 MPH. URBAN AND SMALL STREAM FLOODING IS POSSIBLE. FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY... BUT REPORTS OF SNOW AND SLEET AMOUNTS WOULD BE APPRECIATED. ALSO RELAY HAIL SIZE AND RAINFALL AMOUNTS ASSOCIATED WITH ANY THUNDERSTORMS TODAY. LMZ844>849-310915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 545 AM EDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT EAST WINDS TO 30 KNOTS WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT TODAY. THUNDERSTORMS ARE POSSIBLE TODAY SOUTH OF WHITEHALL. THE STORMS MAY CONTAIN HAIL THE SIZE OF DIMES AS WELL AS LOCALLY HEAVY RAINFALL AS THEY MOVE EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
In the hours before
Local storm report, Mar 30, 10:21 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1021 AM EDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM FREEZING RAIN GRANT 43.33N 85.81W
03/30/2012 E0.00 INCH NEWAYGO MI PUBLIC
FREEZING RAIN NOW CAUSING A LIGHT GLAZE ON TREES AND
WIRES.
&&
RSUTTLESpecial weather statement, Mar 30, 10:43 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1043 AM EDT FRI MAR 30 2012
MIZ058-059-065>067-072>074-301600-
BARRY-CALHOUN-CLINTON-EATON-INGHAM-IONIA-JACKSON-KALAMAZOO-
1043 AM EDT FRI MAR 30 2012
...SIGNIFICANT WEATHER ADVISORY...
THUNDERSTORMS WILL CONTINUE ACROSS LOWER MICHIGAN THROUGH AROUND
NOON TODAY.
PEA SIZE HAIL...WIND GUSTS AROUND 40 MPH...DANGEROUS LIGHTNING AND
BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE STORMS THIS
MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4242 8577 4242 8555 4277 8555 4277 8531
4312 8531 4312 8437 4278 8436 4278 8416
4276 8415 4208 8413 4207 8576
TIME...MOT...LOC 1440Z 256DEG 51KT 4241 8528
MACZKOLocal storm report, Mar 30, 10:46 AM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1046 AM EDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM HAIL KALAMAZOO 42.28N 85.59W
03/30/2012 M0.25 INCH KALAMAZOO MI EMERGENCY MNGR
&&
RSUTTLELocal storm report, Mar 30, 11:19 AM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1119 AM EDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM SNOW TUSTIN 44.10N 85.46W
03/30/2012 M1.0 INCH OSCEOLA MI BROADCAST MEDIA
MEASURED ON ROADWAY.
&&
RSUTTLESpecial weather statement, Mar 30, 1:18 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
118 PM EDT FRI MAR 30 2012
MIZ073-074-301815-
CALHOUN-JACKSON-
118 PM EDT FRI MAR 30 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS EXTENDING FROM COLDWATER TO HILLSDALE...MOVING
NORTHEAST AT 70 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THES STORMS.
LOCATIONS IMPACTED INCLUDE...
TEKONSHA... HOMER... PULASKI...
BABCOCK... ALBION... PARMA...
HANOVER... CONCORD... LIBERTY TWP...
HORTON... SANDSTONE... SPRING ARBOR...
VANDERCOOK LAKE... CLARK LAKE... RIVES JUNCTION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4207 8414 4207 8510 4242 8442 4242 8413
4208 8412
TIME...MOT...LOC 1716Z 247DEG 61KT 4190 8517
JKSpecial weather statement, Mar 30, 2:12 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
212 PM EDT FRI MAR 30 2012
MIZ064>067-071>074-301930-
ALLEGAN-BARRY-CALHOUN-EATON-INGHAM-JACKSON-KALAMAZOO-VAN BUREN-
212 PM EDT FRI MAR 30 2012
...SIGNIFICANT WEATHER ADVISORY...
ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH LOWER MICHIGAN
THIS AFTERNOON.
PEA TO DIME SIZE HAIL...WIND GUSTS AROUND 35 MPH...DANGEROUS
LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE
STORMS THROUGH 3PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4207 8618 4207 8622 4224 8622 4224 8636
4247 8625 4277 8621 4278 8416 4207 8414
TIME...MOT...LOC 1811Z 258DEG 49KT 4226 8501
MACZKOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:59 AM EDT | Small Craft Advisory | GRR | 14 hr | |
| Mar 30, 6:58 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Kent, Muskegon, Ottawa | 2 hr |
| Mar 30, 9:15 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 9 more | 90 min |
| Mar 30, 10:43 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Clinton, Eaton, Ingham, Ionia and 2 more | 77 min |
| Mar 30, 1:18 PM EDT | Special Weather Statement | GRR | Jackson | 57 min |
| Mar 30, 2:12 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Eaton, Ingham, Jackson and 2 more | 78 min |
Nearby
Freeze Warnings in Michigan, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.